Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2001, 5:41 PM CDT for Young County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 5:41 PM CDT (22:41 UTC)
- Expired
- May 4, 2001, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 042243
SVRFTW
TXC503-042330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT FRI MAY 4 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YOUNG COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 630 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER CENTRAL YOUNG COUNTY...MOVING NORTHEAST
AT 50 MPH.
DAMAGING WINDS ARE LIKELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE
WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING.
LAT...LON 3325 9878 3312 9864 3311 9842 3334 9841
y 3344 9850What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:50 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 4, 3:50 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT FRI MAY 4 2001 BANDS OF THUNDERSTORMS WERE LOCATED ON OUR WRN DOORSTEP WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CNTRL ZONES. THESE ORGANIZED STORMS WILL GRADUALY SLIDE EAST AS A MID-LEVEL SHORTWAVE TRACKS ACROSS N TX. SINCE STORM MOTIONS SHOULD BE GENERALLY TO THE NORTH...EXPECT HEAVY RAINFALL TO OCCUR THROUGH AT LEAST THE EVENING HOURS WEST OF INTERSTATE 35. HIGH FLASH FLOOD GUIDANCE VALUES SUGGEST THAT THESE COUNTIES CAN HANDLE RAINFALL AMOUNTS OF 2 TO 3 INCHES. WELL HOLD OFF ON A FLASH FLOOD WATCH THOUGH SOME ISOLATED RUNOFF PROBLEMS MAY OCCUR OVER THE EXTREME WRN ZONES. AS THE LOW LEVEL BOUNDARIES EDGE EAST...THE CNTRL ZONES MAY SEE A GREATER CONCENTRATION OF STORMS ON SATURDAY/SATURDAY NIGHT. A FLASH FLOOD WATCH MAY BE NEEDED THEN. ADEQUATE SHEAR AND STRONG UPDRAFTS COULD RESULT IN SOME LARGE HAIL AND DAMAGING WINDS. COLD FRONT SLIDES THROUGH N TX ON MONDAY...PUSHING MOIST AIR EAST. EXPECT COOLER TEMPERATURES TO PERSIST TUESDAY AND WEDNESDAY. SLY FLOW WILL BEGIN TO MODIFY THE AIRMASS ON THURSDAY AND FRIDAY AS GULF MOISTURE RETURNS. 64 DFW 66/76/66/79 +873 ACT 68/79/68/81 8663 .FWD...NONE.
In the hours before
Special weather statement, May 4, 12:10 PM CDT, 5 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT FRI MAY 4 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THE WESTERN TWO THIRDS OF NORTH TEXAS. THE SLIGHT RISK AREA IS ALONG AND WEST OF A SHERMAN...TO CORSICANA...TO HEARNE LINE. THIS INCLUDES BOWIE...GAINESVILLE...EASTLAND...JACKSBORO... MINERAL WELLS...STEPHENVILLE...HILLSBORO...WACO...TEMPLE...KILLEEN... AND THE DALLAS FORT WORTH METROPLEX. A STRONG UPPER LEVEL LOW OVER NORTHERN ARIZONA THIS AFTERNOON...WILL MOVE SLOWLY EAST THROUGH SATURDAY MORNING...WHILE AN UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO WILL TRACK NORTHEAST ACROSS NORTH TEXAS. A VERY MOIST AIRMASS IS ALREADY IN PLACE. ALTHOUGH MOST OF THE REGION HAD BEEN OVERCAST THIS MORNING...BREAKS WERE STARTING TO DEVELOP IN THE WESTERN PART OF NORTH TEXAS AT MIDDAY. THESE BREAKS IN THE CLOUDS...WILL ALLOW HEATING...WHICH WILL AID THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE LARGE HAIL. THESE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH MAY CAUSE ISOLATED PROBLEMS WITH RUNOFF. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION AS EARLY AS 4 PM...WEST OF A BOWIE...TO GATESVILLE LINE. ACTIVATION MAY BE NECESSARY ELSEWHERE AFTER 6 PM. 58
Special weather statement, May 4, 3:00 PM CDT, 2 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI MAY 4 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THE WESTERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A SHERMAN...DALLAS...WACO LINE. THIS INCLUDES BOWIE...GAINESVILLE...EASTLAND...JACKSBORO...MINERAL WELLS...STEPHENVILLE...HILLSBORO...AND TEMPLE. A TORNADO WATCH HAS BEEN ISSUED FOR THE AREA WEST OF A GAINESVILLE... DECATUR...COMANCHE LINE...UNTIL 800 PM. THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE MOIST UNSTABLE AIR FROM WICHITA FALLS TO SAN ANGELO...AND AHEAD OF A DRY LINE FROM SAN ANGELO TO DEL RIO. UPPER LEVEL SUPPORT IS MARGINAL...BUT THE LOW LEVEL CONVERGENT FLOW IS FAVORABLE FOR THUNDERSTORMS TO DEVELOP IN LINES. THIS WILL ENHANCE THE HEAVY RAIN THREAT OVER THE AREA TONIGHT...AS SEVERAL STORMS MAY MOVE OVER THE SAME AREAS. WHILE THE LOW LEVEL WINDS ARE STRONG...THERE IS NOT MUCH TURNING OF THE WIND WITH HEIGHT...WHICH MAY LIMIT THE TORNADO THREAT. ALSO... SINCE INSTABILITY IS MARGINAL...THE HAIL THREAT IS ALSO LOW. THUS... THE MAIN SEVERE WEATHER HAZARD WILL BE ISOLATED DAMAGING WIND AND HEAVY RAIN. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS FROM BOWIE TO GRAHAM TO EASTLAND SHOULD BE PREPARED FOR ACTIVATION AFTER 4 PM. ACTIVATION MAY BE NECESSARY AFTER 600 PM WEST OF A GAINESVILLE...WEATHERFORD...COMANCHE LINE... AND AFTER 800 PM WEST OF A SHERMAN...FORT WORTH...LAMPASAS LINE. 03
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.